Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 280, NWS Shreveport, LA

June 14, 2003Harrison County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2003, 7:31 PM CDT for Harrison County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2003, 7:31 PM CDT (00:31 UTC)
Expired
Jun 14, 2003, 8:30 PM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Harrison County, TX

The radar

The Shreveport radar (KSHV), 48 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2003-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2003-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1286 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 150031
SVRSHV
TXC203-150130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
729 PM CDT SAT JUN 14 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS

* UNTIL 830 PM CDT

* AT 729 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER MARSHALL...MOVING EAST
  AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  10 EAST OF MARSHALL AT 740 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS
UNTIL 830 PM CDT.

LAT...LON 3257 9450 3244 9445 3243 9412 3268 9413

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:25 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 14, 3:25 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT SAT JUN 14 2003

MOST CONVECTION TODAY FIRING ALONG WEAK SURFACE FRONT FROM NORTHERN
ARKANSAS INTO CENTRAL AND WESTERN OKLAHOMA. MESOETA SEEMS TO HAVE
BEST DEPICTION OF THIS...SO WILL GO WITH IN SHORT RUN AND BLEND WITH
GFS LATER IN FORECAST. OVERALL...AIRMASS OVER CWA WILL REMAIN MOIST
AND UNSTABLE OVER NEXT SEVERAL DAYS WITH PRECIP WATER BETWEEN 1.5
AND 2 INCHES. WEAK SHORT WAVES WILL CONTINUE TO BE THE TRIGGER FOR
ANY SCATTERED TSTM DEVELOPMENT.

UPPER TROF WILL REMAIN NEARLY STATIONARY FROM EAST TEXAS TO THE
CENTRAL MISSISSIPPI VALLEY OVER THE NEXT FEW DAYS. NORTHERN PORTION
OF TROF KICKS OUT TOWARD END OF WEEK...FINALLY BRINGING SOME DRIER
AIR TO MOST AREAS. WILL DROP MENTION OF PRECIP BY SATURDAY TO
ISOLATED.

SHV 069/086 068/086 069 4544
MLU 070/086 068/084 071 4544
TXK 068/086 068/085 068 4444
TYR 069/084 068/085 069 4544
LFK 070/086 069/087 070 4544

.SHV...NONE.
Hazardous weather outlook, Jun 14, 12:00 PM CDT, 7 hours 31 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUN 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL DISTURBANCE OVER CENTRAL TEXAS WILL MOVE SLOWLY EAST
THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED AHEAD OF THIS SYSTEM ACROSS THE ENTIRE FOUR STATE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY AND TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:49 PM CDTSevere Thunderstorm WarningSHVPanola41 min
Jun 15, 4:36 PM CDTSevere Thunderstorm WarningSHVRusk24 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.